I've had a horrendous few weeks since I developed atrial fibrillation (AF), being in hospital four times. This is a very alarming condition, not helped by my hyper sensitivity to the drugs that have been prescribed for AF. I was on 110mg T4 and 10mg T3 per day (T4 100mg daily and 25mg three times per week). As my TSH was suppressed the cardiologists and endocrinologist think that the AF was caused by 'subclinical hyperthyroidism', over treatment. I am 61 and have resisted attempts to reduce my thyroid medication as I felt ok, although I have been more tired recently, which I now realise can be a symptom of over treatment. I stopped the T3 and it's suggested I reduce the T4 to 100 - am waiting for my blood test one month after stopping T3.
Now I feel rubbish, shaky and dizzy. I took my temperature this evening and it was 36.1. I have been on the T4/T3 combo for about 15 years. Was the T3 contributing to the heart arrhythmia as it is fast acting and causes peaks? Or was it simply that the TSH was suppressed so I was generally over treated, post menopause? But perhaps I need the combo and should reduce the T4 instead and resume the T3? ( At some point in the future- currently will have to sit it out, want to avoid exacerbating the AF at all costs).
I feel an idiot for ignoring the GP's advice to cut down, but on the other hand no-one really explained all the risks to me.